How Can I Get Rid of Acne Red Marks in Less then 6 Months?

I had this really bad breakout in October, and now is December and My red marks are healing and geting better but are they going to go away in 5,6 months? Btw all the red marks on my cheeks are from October-December, the other ones(wich were less red) vanished

Doctor Answers (3)

How To Improve Red Marks from Acne

+2

It can be very hard to expedite the fading away of red or brown marks (post-inflammatory pigment alteration) from prior acne lesions.  I personally think lasers are over-rated for this and can actually make it worse.  Topical RetinA (tretinoin) can often be helpful and then just "tincture of time."  It is likely that most will have faded by 6 months, but there will still be some residual discoloration that will take longer. Make sure to use sunscreen and/or wide-rimmed hats if you are going to be in the sun.


New York Dermatologist
4.5 out of 5 stars 5 reviews

Red marks from acne

+1
Persistent red marks from prior acne are annoying but they do go away as long as you keep your acne under control. They may take months to fade. medications such as topical retinoids (Retin A, Atralin, Differin, Epiduo, Tazorac, Ziana) may expedite the process and prevent new lesions. Some doctors recommend IPL or laser but this usually is not necessary in my experience,

Dina D. Strachan, MD
New York Dermatologist
3.5 out of 5 stars 6 reviews

Red marks from acne are best treated with the VBeam for fast improvement

+1

The VBeam is a great laser to improve redness from acne/early scarring.  It is a fast and nearly painless procedure with little to no downtime.  It might require 2-3 treatments.  As a side benefit, it also helps with the acne.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.